Alert archive / Florida / High Surf Advisories in 2008

High Surf Advisory 4, NWS Melbourne, FL

September 23, 2008Volusia County, Florida

NWS Melbourne, FL issued this high surf advisory at Sep 23, 2008, 3:14 PM EDT for Volusia County, Florida. It took effect at Sep 24, 2008, 12:00 AM EDT. It was in force for 44 hr.

The area

The counties it named.

The facts

Issued
Sep 23, 2008, 3:14 PM EDT (19:14 UTC)
In effect from
Sep 24, 2008, 12:00 AM EDT
Expired
Sep 25, 2008, 8:00 PM EDT
In force
44 hr
Issued by
NWS Melbourne, FL

County Volusia County, FL

The radar

The Melbourne radar (KMLB), 116 km from the middle of the area, began a volume at 19:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 12:00Z, 7.2 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 12:00Z on 2008-09-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1690 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 12:00Z on 2008-09-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 60 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1690 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
550 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
60 m²/s²
0-3 km storm-relative helicity
102 m²/s²
Significant tornado parameter
0.6
Supercell composite
4.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WHUS42 KMLB 231914
CFWMLB

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE MELBOURNE FL
314 PM EDT TUE SEP 23 2008


FLZ047-054-059-064-141-147-241000-
/O.NEW.KMLB.SU.Y.0004.080924T0400Z-080926T0000Z/
SOUTHERN BREVARD-INDIAN RIVER-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
NORTHERN BREVARD-
314 PM EDT TUE SEP 23 2008

...HIGH SURF ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 8 PM EDT
THURSDAY...

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A HIGH SURF
ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 PM EDT
THURSDAY. 

A COMBINATION OF HIGH PRESSURE NOSING DOWN ALONG THE EAST COAST OF
THE UNITED STATES AND A COASTAL STORM OFFSHORE THE CAROLINA COAST
WILL RESULT IN STRONG NORTH TO NORTHEAST WINDS AND ROUGH SURF
ALONG THE COAST OF EAST CENTRAL FLORIDA. 

SEAS IN THE OPEN ATLANTIC ARE FORECAST TO REACH 11 TO 13 FEET
WEDNESDAY. BREAKERS OF 5 TO 6 FEET ARE EXPECTED IN THE SURF ZONE.
SUCH LARGE BREAKERS CAN KNOCK YOU DOWN AND MAKE YOU SUSCEPTIBLE TO
RIP CURRENTS. 

IN ADDITION...BEACH EROSION AND MINOR COASTAL FLOODING WILL BE
POSSIBLE AROUND THE TIMES OF EACH HIGH TIDE CYCLE. THE FIRST HIGH
TIDE OF CONCERN WILL BE EARLY TUESDAY MORNING AROUND 4 AM.

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

$$

KELLY
5 follow-up statements
000 
WHUS42 KMLB 231924 CCA
CFWMLB

COASTAL HAZARD MESSAGE...CORRECTION
NATIONAL WEATHER SERVICE MELBOURNE FL
314 PM EDT TUE SEP 23 2008


FLZ047-054-059-064-141-147-241000-
/O.NEW.KMLB.SU.Y.0004.080924T0400Z-080926T0000Z/
SOUTHERN BREVARD-INDIAN RIVER-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
NORTHERN BREVARD-
314 PM EDT TUE SEP 23 2008

...HIGH SURF ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 8 PM EDT
THURSDAY...

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A HIGH SURF
ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 PM EDT
THURSDAY. 

A COMBINATION OF HIGH PRESSURE NOSING DOWN ALONG THE EAST COAST OF
THE UNITED STATES AND A COASTAL STORM OFFSHORE THE CAROLINA COAST
WILL RESULT IN STRONG NORTH TO NORTHEAST WINDS AND ROUGH SURF
ALONG THE COAST OF EAST CENTRAL FLORIDA. 

SEAS IN THE OPEN ATLANTIC ARE FORECAST TO REACH 11 TO 13 FEET
WEDNESDAY. BREAKERS OF 5 TO 6 FEET ARE EXPECTED IN THE SURF ZONE.
SUCH LARGE BREAKERS CAN KNOCK YOU DOWN AND MAKE YOU SUSCEPTIBLE TO
RIP CURRENTS. 

IN ADDITION...BEACH EROSION AND MINOR COASTAL FLOODING WILL BE
POSSIBLE AROUND THE TIMES OF EACH HIGH TIDE CYCLE. THE FIRST HIGH 
TIDE OF CONCERN WILL BE EARLY WEDNESDAY MORNING AROUND 4 AM.

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

$$

KELLY
000 
WHUS42 KMLB 240916
CFWMLB

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE MELBOURNE FL
516 AM EDT WED SEP 24 2008

FLZ047-054-059-064-141-147-250800-
/O.CON.KMLB.SU.Y.0004.000000T0000Z-080926T0000Z/
SOUTHERN BREVARD-INDIAN RIVER-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
NORTHERN BREVARD-
516 AM EDT WED SEP 24 2008

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THURSDAY...

A STRONG PRESSURE GRADIENT ALONG THE SOUTHEAST COAST OF THE
UNITED STATES WILL RESULT IN GUSTY NORTH TO NORTHEAST WINDS AND
ROUGH SURF ALONG THE COAST OF EAST CENTRAL FLORIDA.

SEAS IN THE OPEN ATLANTIC ARE FORECAST TO REACH 10 TO 13 FEET.
BREAKERS OF 5 TO 6 FEET ARE EXPECTED IN THE SURF ZONE. SUCH LARGE
BREAKERS CAN KNOCK YOU DOWN AND MAKE YOU SUSCEPTIBLE TO RIP
CURRENTS.

IN ADDITION...BEACH EROSION AND MINOR COASTAL FLOODING WILL BE
POSSIBLE AROUND THE TIME OF THE HIGH TIDE THIS AFTERNOON FROM
AROUND 4 TO 6 PM AND ON THURSDAY FROM 4 TO 6 AM.

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

$$

JP
000 
WHUS42 KMLB 242250
CFWMLB

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE MELBOURNE FL
650 PM EDT WED SEP 24 2008

FLZ047-054-059-064-141-147-251000-
/O.CON.KMLB.SU.Y.0004.000000T0000Z-080926T0000Z/
SOUTHERN BREVARD-INDIAN RIVER-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
NORTHERN BREVARD-
650 PM EDT WED SEP 24 2008

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THURSDAY...

A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THURSDAY. 

SEAS IN THE OPEN ATLANTIC OF 10 TO 13 FEET ARE PRODUCING BREAKERS
OF 5 TO 6 FEET IN THE SURF ZONE. SUCH LARGE BREAKERS CAN KNOCK YOU
DOWN AND MAKE YOU SUSCEPTIBLE TO RIP CURRENTS.

IN ADDITION...BEACH EROSION AND MINOR COASTAL FLOODING WILL BE
POSSIBLE AROUND THE TIME OF THE HIGH TIDE...NEXT OCCURRING EARLY
THURSDAY MORNING FROM 4 TO 6 AM.

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

$$
000 
WHUS42 KMLB 250835
CFWMLB

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE MELBOURNE FL
435 AM EDT THU SEP 25 2008

FLZ047-054-059-064-141-147-260000-
/O.CON.KMLB.SU.Y.0004.000000T0000Z-080926T0000Z/
SOUTHERN BREVARD-INDIAN RIVER-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
NORTHERN BREVARD-
435 AM EDT THU SEP 25 2008

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING. 

SEAS IN THE OPEN ATLANTIC OF 10 TO 15 FEET ARE PRODUCING LARGE
BREAKING WAVES IN THE SURF ZONE. THESE DANGEROUS BREAKERS CAN
KNOCK YOU DOWN AND MAKE YOU SUSCEPTIBLE TO THE SEAWARD PULL OF RIP
CURRENTS...ESPECIALLY NEAR PIERS AND JETTIES.

VENTURING INTO THE SURF IS NOT ADVISED.

IN ADDITION...BEACH EROSION AND MINOR COASTAL FLOODING WILL BE
POSSIBLE AROUND THE TIME OF THE HIGH TIDE EARLY THIS MORNING.

$$

RL
000 
WHUS42 KMLB 252353
CFWMLB

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE MELBOURNE FL
753 PM EDT THU SEP 25 2008


FLZ047-054-059-064-141-147-260100-
/O.EXP.KMLB.SU.Y.0004.000000T0000Z-080926T0000Z/
SOUTHERN BREVARD-INDIAN RIVER-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
NORTHERN BREVARD-
753 PM EDT THU SEP 25 2008

...HIGH SURF ADVISORY WILL EXPIRE AT 8 PM EDT THIS EVENING...

THE HIGH SURF ADVISORY WILL EXPIRE AT 8 PM EDT THIS EVENING. 


$$

What forecasters said that day

The local office's own words before this high surf advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this high surf advisory went out at Sep 23, 2:36 PM EDT, 38 minutes earlier.

Area forecast discussion, Sep 23, 2:36 PM EDT, 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
236 PM EDT TUE SEP 23 2008

.DISCUSSION...

THRU WED...DRIER AIR OVER NORTH FL BEGINNING TO WORK EASTWARD INTO
THE ATLC AND THIS APPEARS TO BE HAVING AN IMPACT ON SHOWER
COVERAGE. AS EXPECTED...BEGINNING TO SEE SHOWER ACTIVITY SHIFT
SOUTHWARD AND THIS WILL CONTINUE THE REST OF THE AFTN. SHOWER
COVERAGE EXPECTED TO DECREASE AFTER SUNSET AND WILL CARRY ISOLATED
SHOWERS NEAR THE COAST (20%) AND KEEP INTERIOR DRY (10%). WINDS
ARE FORECAST TO BACK TO THE NORTH WED AS COASTAL STORM OFF THE
CAROLINAS DRIFTS W/SW. THE NORTH WINDS WILL DRAW IN MUCH DRIER AIR
AND LIMIT RAIN CHANCES ESP INTERIOR. AT THE SAME TIME...TRAJECTORY
WILL LIMIT SHOWERS PENETRATION INLAND. SO ISOLD RAIN CHANCES
(20%) NEAR THE COAST WED. THE BIG STORY WILL BE THE WIND...NORTH
WINDS 20 TO 25 MPH WITH HIGHER GUSTS ESP ALG THE VOLUSIA/BREVARD
COAST. THIS WILL LIKELY REQUIRE (LAKE) WIND ADVISORIES.

WED NIGHT-THU NIGHT...CLOSED UPPER LOW OFF OF THE CAROLINA COAST
WILL CONTINUE TO SPIN AND EVENTUALLY MOVE ONSHORE ON THE CAROLINA
COAST THU AFTERNOON WITH THE SURFACE LOW COUNTERPART MOVING ONTO THE
COAST THU NIGHT. DRIER NORTHERLY FLOW AROUND THIS LOW PRESSURE WILL
CONTINUE TO FILTER DOWN THE PENINSULA DURING THIS TIME KEEPING
WEATHER CONDITIONS DRY ACROSS ECFL. OUR LOW-LEVEL FLOW WILL TURN
FROM NORTHERLY TO NORTHWESTERLY THU NIGHT. THE SURFACE HIGH PRESSURE
OVER THE NORTHEAST U.S. AT THE BEGINNING OF THIS PERIOD WILL GET
SQUEEZED EASTWARD AS THE LOW PRESSURE MOVES SLOWLY NORTHWESTWARD
INTO THE CAROLINAS. THIS IN TURN WILL CAUSE THE BREEZY
NORTH-NORTHEAST FLOW WED EVENING TO GRADUALLY DECREASE BY MIDNIGHT
WITH LIGHTER WINDS THU/THU NIGHT DUE TO THE DECREASED PRESSURE
GRADIENT. WILL CONFINE POPS ALONG THE COAST WED EVENING AND KEEP ALL
SHOWER ACTIVITY OFFSHORE THU/THU NIGHT. LOWS EXPECTED TO BE MORE
COMFORTABLE AND MAINLY IN THE 60S...EXCEPT ALONG THE TREASURE COAST
WED NIGHT (LOWER 70S). HIGHS DUE TO THE MODIFIED AIR MASS EXPECTED
IN THE LOWER/MIDDLE 80S FOR THU AFTERNOON.

FRI-FRI NIGHT...THE AFOREMENTIONED UPPER LOW SLOWLY MOVES NORTHWARD
FROM THE CAROLINAS INTO SOUTHERN VIRGINIA AS DOES THE ASSOCIATED
SURFACE LOW DURING THIS TIME. AS THIS SYSTEM MOVES FURTHER AWAY FROM
CENTRAL FLORIDA OUR LOW-LEVEL FLOW WILL CONTINUE TO BACK FROM
NORTHWESTERLY TO WESTERLY AND SLOWLY WEAKEN. DRIER AIR WILL REMAIN
SITUATED OVER THE REGION AND WILL CONTINUE TO KEEP POPS ABSENT FROM
THE FORECAST. COOLER LOW TEMPERATURES ARE FORECAST IN THE LOWER TO
MIDDLE 60S AS HIGHS REBOUND SLIGHTLY INTO THE MIDDLE 80S.

SAT-TUE...(PREVIOUS DISCUSSION)...CUT OFF LOW IS FORECAST TO FILL
AND LIFT OUT OVER THE WEEKEND AS TEMPS SLOWLY MODIFY BACK CLOSE TO
NORMAL SAT FOR HIGHS AND FINALLY SUN FOR LOWS. HAVE MAINTAINED A DRY
FORECAST SAT-SUN EXCEPT FOR A SLIGHT CHANCE OF SHOWERS IN THE SOUTH
ON SUN. BY MON THE GLOBAL MODELS...ESPECIALLY THE ECMWF...SHOW
MOISTURE INCREASING AS ONSHORE FLOW RETURNS IN CONJUNCTION WITH
LIFTING OUT TROUGH AND SURFACE RIDGE BUILDING BACK ACROSS THE WATERS
TO OUR EAST.

&&

.AVIATION...TEMPO MVFR CONDS IN +SHRA WILL BE POSSIBLE THROUGH
00Z. COASTAL SECTIONS MAY SEE ISOLD SHRA OVERNIGHT AND WED BUT
BIGGEST IMPACT WILL BE STRONG AND GUSTY NE WINDS WED ALL
TERMINALS.

&&

.MARINE...SMALL CRAFT ADVISORY CONDITIONS WILL OVERSPREAD ALL THE
WATERS TONIGHT WITH GUSTS TO GALE FORCE ESPECIALLY IN THE NORTH. A
SECONDARY SURGE OF NORTH WINDS EXPECTED WED WHICH WILL PRODUCE
SOLID SMALL CRAFT CONDITIONS NEAR 25 KNOTS AND SEAS BUILDING TO
11-13 FEET OFFSHORE. LARGE BREAKING WAVES NEAR THE COAST WILL
PROMPT A HIGH SURF ADVISORY. WILL RAISE HIGH SURF ADVISORY TO
BEGIN WITH THE OVERNIGHT HIGH TIDE (4 AM) AND CONTINUE FOR
SEVERAL HIGH TIDE CYCLES (THRU THU). STRONG WINDS WILL PROMOTE
BEACH EROSION...ROUGH SURF AND POSSIBLE MINOR COASTAL FLOODING
DURING THE TIMES OF HIGH TIDE.

WED NIGHT-THU NIGHT...TIGHT PRESSURE GRADIENT REMAINS WED NIGHT
AND STARTS TO RELAX AGAIN DURING THE DAY ON THU. SCA CONDITIONS TO
REMAIN DURING THIS TIME...THOUGH MAY BE SCALED BACK LATE IN THE DAY
THU FOR SEAS ONLY (AT LEAST SOUTHWARD).

FRI-SUN...SEAS TO REMAIN ELEVATED FRI...THOUGH WILL GRADUALLY START
TO COME DOWN LATE IN THE DAY WITH THIS TREND CONTINUING INTO THE
WEEKEND. LIGHTER OFFSHORE FLOW TO BE FELT OVER THE REGION THROUGH
SAT WITH AN ONSHORE COMPONENT BEGINNING AGAIN BY SUN.

&&

.HYDROLOGY...THE ST JOHNS RIVER WILL REMAIN ABOVE FLOOD STAGE
INTO NEXT WEEK. MAIN CONCERN IN THE SHORTER RANGE IS THE LONG
ATLANTIC FETCH INTO THE MOUTH OF THE ST JOHNS AND A N-NE WIND
COMPONENT OVER LAKE GEORGE THROUGH MID WEEK...WITH BOTH ACTING
AGAINST WATER FLOWING DOWNSTREAM. PER COORD WITH SERFC...A RISE
INDICATED NEAR ASTOR THROUGH MID WEEK AND DELAND REMAINING NEARLY
STEADY...MAY NEED FURTHER REFINEMENTS DEPENDING ON
STRENGTH/LOCATION OF LOW DEVELOPING OFFSHORE.

&&

.FIRE WEATHER...DRIER AIR IS EXPECTED TO FILTER ACROSS THE AREA FROM
WED THROUGH SUN. AFTERNOON LOW RELATIVE HUMIDITY READINGS ARE
EXPECTED TO FALL ACROSS THE INTERIOR TO AROUND 40% BRIEFLY THU-SAT.
A GRADUAL MOISTENING IS EXPECTED TO BEGIN FROM THE SOUTH DURING THE
DAY SUN WITH POPS RETURNING AREA-WIDE BY MON.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  71  83  64  82 /  20  20  20  10
MCO  70  87  66  84 /  10  10  10  10
MLB  75  85  68  83 /  20  20  20  10
VRB  75  86  72  84 /  20  20  20  10

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...HIGH SURF ADVISORY FROM MIDNIGHT TONIGHT TO 8 PM EDT THURSDAY
     FOR COASTAL VOLUSIA-INDIAN RIVER-MARTIN-NORTHERN BREVARD-
     SOUTHERN BREVARD-ST. LUCIE.

AM...SMALL CRAFT ADVISORY UNTIL 4 AM EDT FRIDAY FOR COASTAL WATERS
     FROM FLAGLER BEACH TO JUPITER INLET OUT 60 NM OFFSHORE.

&&

KELLY/SEDLOCK
Hazardous weather outlook, Sep 23, 11:20 AM EDT, 3 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
1120 AM EDT TUE SEP 23 2008

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-232100-
COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
OUT 20 NM-
COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN
INLET OUT 20 NM-
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
1120 AM EDT TUE SEP 23 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

...THUNDERSTORM IMPACT...
INCREASING ONSHORE WIND FLOW COUPLED WITH CONSIDERABLE AFTERNOON
CLOUDINESS WILL LIMIT HIGH TEMPERATURES TO THE LOWER AND MIDDLE
80S TODAY. BECAUSE OF THE RELATIVE LACK OF AIR MASS INSTABILITY
...ONLY ISOLATED LIGHTNING STORMS ARE FORECAST TODAY.

...HIGH WIND IMPACT...
NORTHEAST WINDS OF AROUND 20 MPH WITH GUSTS TO 30 MPH ACROSS
VOLUSIA COUNTY WILL SPREAD SOUTHWARD ALONG THE BARRIER ISLANDS OF
THE SPACE AND TREASURE COASTS THIS AFTERNOON.

...COASTAL FLOOD IMPACT...
INCREASING NORTHEAST WINDS WILL PRODUCE ROUGH SURF THIS
AFTERNOON AND TONIGHT. SOME MINOR EROSION MAY OCCUR AROUND
WEDNESDAY MORNINGS HIGH TIDE...WHICH OCCURS AROUND 400 AM.

...RIP CURRENT IMPACT...
A MODERATE THREAT FOR RIP CURRENTS WILL EXIST TODAY DUE TO A
LINGERING OCEAN SWELL. STRENGTHENING NORTHEAST WINDS WILL ALSO
MAKE FOR AN INCREASINGLY CHOPPY SURF...ESPECIALLY DURING THE LATE
AFTERNOON HIGH TIDE...WHICH WILL OCCUR BETWEEN 330 PM AND 400 PM.
BEACH PATROLS IN VOLUSIA COUNTY REPORTED ROUGH SURF THIS MORNING
AND THIS WILL SPREAD SOUTHWARD THIS AFTERNOON.

...WIND AND SEA IMPACT...
A SMALL CRAFT ADVISORY IS IN EFFECT THIS AFTERNOON THROUGH TONIGHT
AND BEYOND. NORTHEAST WINDS WILL INCREASE TO 20 KNOTS OR GREATER
NORTH OF CAPE CANAVERAL THIS AFTERNOON...AND THESE STRONG WINDS
WILL SPREAD SOUTH BY EARLY EVENING. EXPECT SEAS BUILDING TO 6 TO 8
FEET NEAR SHORE AND 9 FEET OR HIGHER OFFSHORE BY TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
WINDS...SEAS AND SURF WILL REMAIN QUITE HAZARDOUS THROUGH THURSDAY
WITH CONDITIONS SLOWLY ABATING BY LATE WEEK. THE THREAT FOR
LIGHTNING STORMS WILL BE LOW...HOWEVER DRY AIR PUSHING INTO THE
REGION COULD INCREASE THE FIRE DANGER THROUGH THE END OF THE WEEK.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

KELLY

Nearby

High Surf Advisories in Florida, 2008Every high surf advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.